MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 11568460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
This report is one of two complaints that pertain to the same event (mfr report # 3005099803-2019-04904 and mfr.Report # 3005099803-2019-04905).It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the physician backloaded the stent onto the guidewire and advanced it down the scope and into the bile duct of the patient.Upon deployment of the stent, they pulled back the pull wire and noticed the stent was deployed but the clear introducer piece of the guide catheter was still in the middle of the stent and was not retrieved into the catheter system like it should have.The physician managed to get the stent and broken guide catheter out of the patient with forceps.The physician then tried to deploy another stent but had the same result as the first stent.They finally tried a third time with another stent and completed the procedure successfully.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was good.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Problem code 1069 captures for the reportable event of guide catheter broken.Model #: updated to m00545570.A visual evaluation of the one flexima rx delivery system was returned for analysis.The stent was not returned for analysis.The device is free of obvious kinks and bends the pull wire was completely retracted.A small section of guide catheter was visible through the guidewire exit port.It was noticed a small cannula out of the flow switch, the cannula was inspected under magnification and residues of plastic were observed on the edge of the cannula, also internal marks were observed on the luer lock indicating that probably the pull wire was forcibly moved through the luer lock and cap connector during procedure.A functional inspection was performed, the pull wire could not be pushed to its original position in order to inspect if the guide catheter was properly placed on the delivery system, a small cannula did not allow to move the pull wire to its original position.The unit was cut at proximal section to push pull wire and it was observed that the guide catheter was not detached from the delivery system.Based on the product analysis,it is most likely that the procedural or anatomical factors encountered during procedure.Handling and manipulation of the device during its use can led to damage the delivery system, a lot of force applied to retract the pull wire during the stent deployment can move the cannula through the luer lock and cap connector, it was not possible to move the pull wire to its original position since the cannula is going to hit the internal components making difficult to expose the guide catheter again.Therefore the most probable root cause for this event is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2019-04904 and initial mfr.Report.It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the physician backloaded the stent onto the guidewire and advanced it down the scope and into the bile duct of the patient.Upon deployment of the stent, they pulled back the pull wire and noticed the stent was deployed but the clear introducer piece of the guide catheter was still in the middle of the stent and was not retrieved into the catheter system like it should have.The physician managed to get the stent and broken guide catheter out of the patient with forceps.The physician then tried to deploy another stent but had the same result as the first stent.They finally tried a third time with another stent and completed the procedure successfully.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was good.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2019-04904 and mfr.Report # 3005099803-2019-04905).It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the physician backloaded the stent onto the guidewire and advanced it down the scope and into the bile duct of the patient.Upon deployment of the stent, they pulled back the pull wire and noticed the stent was deployed but the clear introducer piece of the guide catheter was still in the middle of the stent and was not retrieved into the catheter system like it should have.The physician managed to get the stent and broken guide catheter out of the patient with forceps.The physician then tried to deploy another stent but had the same result as the first stent.They finally tried a third time with another stent and completed the procedure successfuly.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was good.
 
Additional Manufacturer Narrative
Problem code 1069 captures for the reportable event of guide catheter broken.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Updated initial reporter: (b)(6).Correction to block e1: updated initial reporter phone number.Correction to block e1: updated initial reporter zip/post code.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9162125
Report Number3005099803-2019-04905
Device Sequence Number2062524
Product Code FGE
UDI-Device Identifier08714729337874
UDI-Public08714729337874
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model Number11568460
Device Catalogue Number4557
Device Lot Number0021506905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer10/07/2019
11/14/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/28/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;